Ohio, 2021Winter Weather in Ohio, February 13, 2021
February 13, 2021 · NWS PBZ · 1 event in 1 county or zone
|With weak ascent, limited mid-moisture to create ice in the cloud, and ground temperatures below freezing due to surface winds prevailing from the east/northeast, light freezing rain occurred.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Light precipitation was forecasted with the approach and passage of a shortwave.|With weak ascent, limited mid-moisture to create ice in the cloud, and ground temperatures below freezing due to surface winds prevailing from the east/northeast, light freezing rain occurred.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Feb 13, 7:25 AM EST, 35 minutes earlier.
Area forecast discussion, Feb 13, 7:25 AM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
725 AM EST Sat Feb 13 2021
.SYNOPSIS...
Periodic precipitation chance and seasonably cold temperature will
continue through next week.
&&
.NEAR TERM /THROUGH TONIGHT/...
Upper flow is backing to the southwest in response to a digging
trough over the central CONUS. Light precipitation chance returns
today with the approach and passage of a weak shortwave within this
flow. Changing frontal orientation and warm advection indicate mixed
precip for the area with model soundings showing sparse mid level
moisture with the warmth capping a saturating boundary layer.
As the ascent signal and mid-moisture are very limited, only chance
pops were maintained for some light snow with efficiency compromised
by the aforementioned mid level warmth. Light freezing rain or
drizzle is also possible though given the moist sfc layer, but
confidence in problematic ice accumulation is low at moment, so no
advisory will be issued for now.
&&
.SHORT TERM /SUNDAY THROUGH TUESDAY/...
Shortwave ridging is expected to keep Sunday mostly dry in the wake
of todays disturbance.
The sw flow over the Upper OH is forecast to continue through mid
week with a series of crossing shortwaves within flow defining
precip chances. The first of significance is indicated for late
Sunday night and early Monday, while another and stronger impulse is
timed for Monday night with an early Tuesday exit.
Models are not consistent in depictions of omega/ascent magnitude
with the first of these systems on Monday with GFS being much
stronger, although deterministic trends of timing and more of an open
wave situation are in line. The second on Monday night is stronger in
the ascent field given indications of at least a brief coupled
jet/enhanced frontogenesis scenario; however, all models rapidly
encroach a mid level dry slot early on Tuesday which will shut down
problematic precipitation efficiency.
In addition, the shifting baroclinic zone in the southwest flow
pattern will degrade snowfall efficiency for part of the area, but
add the element of mixed precip including freezing rain to the
problem. At moment, the mid level frontogenetic zone is indicated
just northwest of Pittsburgh and that is where the heavier snow
forecast was drawn for these two shortwave passages. With a break
indicated Monday afternoon, the question of a collaborated headline
at this point is not clear. Nonetheless, hazardous wintry weather
should be anticipated, especially on Monday night, and headlines are
likely.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
The southwest flow pattern is forecast to continue with yet another
potent embedded shortwave indicated for late week.
&&
.AVIATION /13Z SATURDAY THROUGH WEDNESDAY/...
VFR prevails early this morning, but MVFR cigs will shift northward
through the morning hours in advance of the next shortwave. Thus have
put some TEMPO groups in for most of the terminals to highlight that
transition period. The shortwave will bring light precipitation to
the region in the form of snow and/or freezing rain mainly after
14z. Further deterioration to IFR is expected by this afternoon,
with restrictions continuing through tonight.
.Outlook...
Widespread restrictions are expected again Monday and Tuesday with
another winter system.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...None.
&&
Hazardous weather outlook, Feb 13, 4:07 AM EST, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
407 AM EST Sat Feb 13 2021
OHZ039>041-048-PAZ007>009-013>016-020-022-023-WVZ001-140915-
Tuscarawas-Carroll-Columbiana-Coshocton-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Armstrong-Indiana-
Hancock-
407 AM EST Sat Feb 13 2021
This Hazardous Weather Outlook is for east central Ohio, northwest
Pennsylvania, southwest Pennsylvania, western Pennsylvania and
northern West Virginia.
.DAY ONE...Today and tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Accumulating snow is expected in two waves. The first on Sunday night
and early Monday. The second on Monday night and early Tuesday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
OHZ049-050-057>059-068-069-PAZ021-029-031-073>076-WVZ002>004-012-021-
509>514-140915-
Harrison-Jefferson OH-Muskingum-Guernsey-Belmont-Noble-Monroe-
Allegheny-Washington-Greene-Westmoreland-
Higher Elevations of Westmoreland-Fayette-
Higher Elevations of Fayette-Brooke-Ohio-Marshall-Wetzel-Marion-
Monongalia-Ridges of Eastern Monongalia and Northwestern Preston-
Preston-Eastern Preston-Western Tucker-Eastern Tucker-
407 AM EST Sat Feb 13 2021
This Hazardous Weather Outlook is for east central Ohio, southwest
Pennsylvania, western Pennsylvania, northern West Virginia and the
northern panhandle of West Virginia.
.DAY ONE...Today and tonight.
Weak low pressure is expected to generate some light snow or areas of
freezing drizzle today and early tonight. Should widespread freezing
drizzle develop, an advisory may be needed.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
Accumulating snow and mixed precipitation including freezing rain is
expected in two waves. The first on Sunday night and early Monday.
The second on Monday night and early Tuesday.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.
Winter Weather, Columbiana
- When
- February 13, 8:00 AM EST to 10:00 PM EST
- Where
- Columbiana forecast zone
- Reported by
- Public
- Coordinates
- 40.768, -80.777 (the zone’s center; the record gives no point)
Up to a trace of ice observed due to freezing drizzle.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Extreme Cold in Texas, February 13 to 19, 202130 deaths · $138 million · 92 events
- Winter Storm and Extreme Cold in Texas, February 13 to 15, 202120 deaths · 66 events
- Cold in Tennessee, February 13 to 21, 20214 deaths · 1 injured · 18 events
- Frost and Freeze in Texas, February 13 to 18, 20211 death · $460 million · 31 events
- High Wind in California, February 13, 20211 death · $200,000 · 70 kt wind · 13 events
- Cold in Texas, February 13 to 18, 2021$17 million · 17 events
- Ice Storm in Virginia, February 13 to 14, 2021$1.9 million · 39 events
- Extreme Cold in Minnesota, February 13 to 15, 202176 events
- Blizzard and Winter Storm in New Mexico, February 13 to 15, 2021$40,000 · 54 kt wind · 34 events
- Winter Weather in Virginia, February 13 to 14, 2021$100,000 · 5 events
- Cold in Iowa, February 13 to 16, 202151 events
- Damaging Winds in Nevada, February 13, 2021$100,000 · 63 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 943364.